October 6, 2013

F'ed Up Friday: Emergency Room

I knew my Friday night was going too well. Mr. LTM is out of town and I was cuddled up with some blankets and a self made marathon of Real Housewives of Miami. Around 8pm my foot fell asleep and wouldn't come too. Then, my arm on the same side was asleep. I knew it was odd. I walked all over, did jumping jacks and just plain acted like a fool. None of which made my arm or leg come to.

I looked at my meds printouts and read that tingling and numbness could be a sign of a blood clot which could be aggravated by the Estrace. I texted MR. LTM a few times to get his opinion. This was both a good and bad idea. For one he started freaking out. He automatically assumed it was the FET drugs and started saying we should cancel our cycle and not press our luck. I told him I probably ate too much ice cream and that he should calm the heck down. After sifting through my FET paperwork, I found the number for the nurse on call.

The answering service did not like the sound of my situation and they put me straight through to the nurse on call. She too was not pleased with what I was experiencing. She said she would need to call my RE, Dr. Miller right away. Ugh! I felt so bad. I imagined him out to a fancy dinner and having to hear my name! Poor guy. She called me back right away. Final decision. . . I needed to go to the ER.

The ER is awesome and all until you are home alone with a toddler and need some coverage. I finally got my brother in law who flew over here in his car while my sister followed in hers. They were both half-asleep and somehow didn't think enough to take one car. My sister decided to drive me to the hospital which is fab, but we live in the infertility closet. No one knows our situation. So now I'm making up doctors and reasons for why I'm on an estrogen pill. I carefully ditched her in the ER and told her I would text her after some tests were ran.

Explaining drugs and and FET to emergency room staff is like explaining ratios to my third graders. There is a basic medical understanding, then it significantly drops. There was a lot of, "Wait, why are you on Lupron?" Then the next staff would come in and say, "Why do you take estrogen?" It's hard to lose your shit at midnight, so I kept explaining to each new person. Finally the doctor came in and did an exam. He ordered a full blood panel to check everything, and then he broke the news to me... He wanted me to get a CAT Scan. Though he knew I was fine, he needed to "cross some Ts and dot some Is." Luckily he offered a valium which I took with no problem.

The CAT scan is everything you think it is, small, loud and very long. I as on the table for 45 minutes total. The valium helped me to relax. The nurse told me I was a great patient (which I loved). The results are then sent to some big-shot over the computer who reads them and calls the doctor. Pretty sweet to get them in 20 minutes. Everything checked out fine and my blood was all normal. CAT Scan looked great.

So here I am three days later and my right leg is still asleep. My right arm joins in every once in a while. After I reviewed my paperwork from the ER, I noticed that two of my blood tests read "abnormal" next to them. I took a picture of the results and texted it to my friend who is a nurse (and a patient of Dr. Miller too!). She said that my potassium and phosphorus were really low. When I Googled my potassium level, many places said it was IV worthy. The more I Googled, I found that low potassium can cause tingling and numbness. And my low, I mean below the normal range.

I'm not surprised that my numbers are low. I don't eat well. Sometimes I don't eat until 7pm. I've been living on coffee. Working full time and being a mom can really take it's toll on you. I grade papers and make photocopies during my lunch. I live on protein bars. None of this is good for a person, or good for a potential baby.

In the meantime I'm trying to adjust my diet and drink more water. I want to see a regular practioner but plan to wait until my cycle is over. I find that regular doctors and fertility doctors don't always see eye to eye. I'm keeping my fingers crossed that this is diet related and not drug related. I'm supposed to double my dose of Estrace on Tuesday.

Thanks for following.

1 comment:

Katib77 said...

Youch! Sorry for such a worry during your FET cycle. Remember bannana's are high in potassium so grab one on your way to work every morning. Hope it is diet related and your cycle continues as planned.